Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Saturday, October 17, 2009

The dividing point

So it turns out that today is the day that marks the end of "this is unpleasant" and becomes "this is getting really awful". Today is the first time I have cried totally unprovoked. Today is the first time I have curled up in a ball and laid in bed doing nothing because nothing is interesting in the least. Today is the first day I've really, really wanted to quit this whole thing and learn to live with the severe side effects and not feeling great of the higher dose.

I've been less and less able to read. The last week or so I'd been playing more computer games, cards and yahtzee, but today I'm not able to do that well. I'm getting upset if I lose, even knowing it's just chance. The cards require strategy so I quit even opening the window a couple days ago.

The cooking actually is ok. I like to cook and this is making me feel like I'm accomplishing something. Plus it is so nice to have lots of choices of foods since I'm so limited on what appeals right now. The rest just is feeling pointless. I am so incredibly tired and nothing is interesting. I don't even feel like writing this, but I promised myself at the beginning to write about going through this, even when it started to get ugly.

So, here goes ugly.

3 comments:

Emilija said...

Hang in there! The wash out for the MAOI's is the worst thing about them I think. I had to do it in the hospital, but I did it very quickly. Agonizing but not so drawn out. That you are managing to continue to work it just amazing.

Just Me said...

Thanks E. You're the only person I know who has done this. That feeling of being alone certainly doesn't help.

I am sure I could be in the hospital tomorrow if I wanted to be or needed it. I hadn't thought much about that, I really thought the only way I'd go in sooner was if someone made me, but today I can see that I may not make it 3 weeks.

Even though the plan as far as I know is to have me actually start the MAOI while on a tiny bit of imipramine, I think my doctor wants a pretty good space of low to no levels, because with all meds I'm at higher risk for adverse reactions thanks to my history and allergies. So my guess is that if I went to the hospital sooner one of 2 things would happen. One would be that there wasn't a spot on the mood disorder section and I'd probably have to go fully off, wait out however long, then start more traditionally. That would mean a longer stay, probably more like 2 weeks. Or I'd get on the mood disorder section, but they'd still taper me a somewhat slowly because of the risks.

I don't know. I just know that I'm suddenly facing the idea I may not be able to do this.

julia said...

I don't have personal experience but I too, am amazed you are still working and functioning even how wild it might feel. It speaks to your resiliency and strength.